Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 23, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Mar 13, 2016, 8:02 PM EDT for Edgecombe County, Halifax County, Nash County, North Carolina. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 13, 2016, 8:02 PM EDT (00:02 UTC)
- Expired
- Mar 13, 2016, 8:45 PM EDT
- In force
- 43 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Edgecombe County, NC, Halifax County, NC, Nash County, NC
The radar
The Raleigh/Durham radar (KRAX), 82 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 0.0 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 208 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 914 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 183 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
213 WUUS52 KRAH 140002 SVRRAH NCC065-083-127-140045- /O.NEW.KRAH.SV.W.0023.160314T0002Z-160314T0045Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RALEIGH NC 802 PM EDT SUN MAR 13 2016 THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL NASH COUNTY IN CENTRAL NORTH CAROLINA... SOUTH CENTRAL HALIFAX COUNTY IN CENTRAL NORTH CAROLINA... NORTHERN EDGECOMBE COUNTY IN CENTRAL NORTH CAROLINA... * UNTIL 845 PM EDT * AT 801 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED OVER ROCKY MOUNT...AND MOVING EAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... ROCKY MOUNT...TARBORO...DORTCHES...WHITAKERS...SPEED...LEGGETT AND BATTLEBORO. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL... DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TO REPORT SEVERE WEATHER...CONTACT THE NATIONAL WEATHER SERVICE...OR YOUR NEAREST LAW ENFORCEMENT AGENCY WHO WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN RALEIGH. && LAT...LON 3591 7779 3603 7785 3620 7753 3594 7744 TIME...MOT...LOC 0001Z 253DEG 15KT 3599 7778 $$ ELLIS
3 follow-up statements
951
WWUS52 KRAH 140014
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
814 PM EDT SUN MAR 13 2016
NCC127-140024-
/O.CAN.KRAH.SV.W.0023.000000T0000Z-160314T0045Z/
NASH NC-
814 PM EDT SUN MAR 13 2016
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL NASH COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3592 7774 3597 7779 3601 7777 3610 7772
3620 7753 3594 7744
TIME...MOT...LOC 0014Z 253DEG 15KT 3600 7772
$$
NCC065-083-140045-
/O.CON.KRAH.SV.W.0023.000000T0000Z-160314T0045Z/
HALIFAX NC-EDGECOMBE NC-
814 PM EDT SUN MAR 13 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR SOUTH CENTRAL HALIFAX AND NORTHERN EDGECOMBE COUNTIES...
AT 814 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED NEAR ROCKY MOUNT...
MOVING EAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
ROCKY MOUNT...WHITAKERS...SPEED...LEGGETT AND BATTLEBORO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN RALEIGH.
&&
LAT...LON 3592 7774 3597 7779 3601 7777 3610 7772
3620 7753 3594 7744
TIME...MOT...LOC 0014Z 253DEG 15KT 3600 7772
$$
ELLIS907
WWUS52 KRAH 140034
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
834 PM EDT SUN MAR 13 2016
NCC065-083-140045-
/O.CON.KRAH.SV.W.0023.000000T0000Z-160314T0045Z/
HALIFAX NC-EDGECOMBE NC-
834 PM EDT SUN MAR 13 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR SOUTH CENTRAL HALIFAX AND NORTHEASTERN EDGECOMBE COUNTIES...
AT 833 PM EDT...DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING
QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM
WAS LOCATED NEAR TARBORO...MOVING EAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
SPEED AND LEGGETT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN RALEIGH.
&&
LAT...LON 3593 7761 3599 7764 3604 7765 3610 7764
3620 7753 3594 7744
TIME...MOT...LOC 0033Z 262DEG 25KT 3600 7754
$$
ELLIS124
WWUS52 KRAH 140041
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
841 PM EDT SUN MAR 13 2016
NCC065-083-140050-
/O.EXP.KRAH.SV.W.0023.000000T0000Z-160314T0045Z/
HALIFAX NC-EDGECOMBE NC-
841 PM EDT SUN MAR 13 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL HALIFAX AND
NORTHEASTERN EDGECOMBE COUNTIES WILL EXPIRE AT 845 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. SMALL HAIL AND
GUSTY WINDS WILL STILL BE POSSIBLE WITH THIS STORM.
LAT...LON 3593 7761 3599 7764 3604 7765 3610 7764
3620 7753 3594 7744
TIME...MOT...LOC 0039Z 253DEG 15KT 3600 7754
$$
ELLISWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 13, 3:08 PM EDT, 4 hours 54 minutes earlier.
Area forecast discussion, Mar 13, 3:08 PM EDT, 4 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 308 PM EDT SUN MAR 13 2016 .SYNOPSIS...A SERIES OF UPPER LEVEL DISTURBANCES WILL TRACK EAST ACROSS THE REGION THROUGH MONDAY. && .NEAR TERM /TONIGHT/... AS OF 300 PM SUNDAY... WITH LEAD BATCH OF SHORTWAVE ENERGY MOVING THROUGH THE REGION... AN AREA OF SHOWERS AND A FEW EMBEDDED THUNDERSTORMS HAVE DEVELOPED ACROSS THE EASTERN PIEDMONT AND COASTAL PLAIN WHERE STRONG INSOLATION HAS ALLOWED SBCAPE VALUES TO GROW ~1000 J/KG. THIS AREA OF STORMS WILL CONTINUE TO TRACK NORTHEAST AND SHOULD EXIT THE AREA IN THE NEXT HOUR OR SO. ANOTHER ROUND OF SHOWERS IS EXPECTED THIS EVENING BETWEEN 00 TO 06Z...WHEN A SECOND SHORTWAVE DISTURBANCE(CURRENTLY OVER ALABAMA) TRACKS THROUGH THE REGION. LOSS OF DAYTIME HEATING...SHOULD LIMIT THUNDER. RAIN CHANCES SHOULD TAPER OFF FROM WEST TO EAST LATE THIS EVENING...WITH A LULL UNTIL THE ARRIVAL OF THE COMPACT UPPER LOW MONDAY AFTERNOON/EVENING. LOWS TONIGHT IN THE UPPER 50S TO LOWER 60S. && .SHORT TERM /MONDAY AND MONDAY NIGHT/... AS OF 300 PM SUNDAY... COMPACT UPPER LOW CROSSING THE SOUTHERN PLAINS WILL TRACK EAST AND WILL CROSS NC/VA BETWEEN 00Z TO 12Z TUESDAY. THE LATE ARRIVAL WILL MEAN THAT MOST OF THE DAYLIGHT HOURS WILL BE CONVECTION-FREE UNTIL LATE IN THE AFTERNOON WITH DECENT INSOLATION EXPECTED AFTER BURN OFF OF MORNING STRATUS. AFTERNOON HIGHS EXPECTED TO RANGE FROM MID 70S NW TO LOWER 80S SOUTHEAST. WITH FORCING FOR ASCENT PROBABLY NOT ARRIVING UNTIL AFTER SUNSET THIS FAR EAST... THAT IS CONCERN THAT LOSS OF DIURNAL HEATING MAY TAKE THE BITE OUT OF CONVECTION AS IT MOVES EAST OFF THE HIGHER TERRAIN. HOWEVER...GIVEN THE REMNANT EML PLUME THAT ADVECTS IN FROM THE SRN GREAT PLAINS ALONG WITH THE ROBUST WAVE ALOFT AND SUFFICIENT DEEP LAYER SHEAR OF 35 TO 40KTS...SPC HAS UPGRADED WESTERN PORTIONS OF THE FORECAST AREA TO A SLIGHT RISK...WHERE THERE IS THE BEST POTENTIAL FOR THE EARLIER ARRIVAL OF STRONG FORCING WILL INTERCEPT THE LINGERING INSTABILITY. GIVEN THE COOLER TEMPERATURES ALOFT...LARGE HAIL WILL BE THE GREATEST SEVERE THREAT AND DAMAGING THUNDERSTORM WIND GUSTS WILL BE THE PRIMARY THREATS...MAINLY ACROSS THE WESTERN/NORTHWESTERN PIEDMONT. POPS SHOULD WIND DOWN AFTER MIDNIGHT. LOWS IN THE 50S. && .LONG TERM /TUESDAY THROUGH SUNDAY/... AS OF 235 PM SUNDAY... BEHIND THE DEPARTING SHORTWAVE...RIDGING WILL BUILD OVER THE AREA TUESDAY...BEFORE QUICKLY SHIFTING OFFSHORE ON WEDNESDAY. THIS WILL RESULT IN DRY CONDITIONS AND MOSTLY SUNNY SKIES. TEMPS WILL WARM EVEN MORE...WITH HIGHS IN THE UPPER 70S TO LOWER 80S ON TUESDAY AND THE LOW TO MID 80S BY WEDNESDAY...BOTH DAYS WELL ABOVE NORMAL. OVERNIGHT LOWS SHOULD BE IN THE MID/UPPER 50S. A FRONT WILL CROSS THE AREA LATE WEDNESDAY INTO THURSDAY...BUT MODELS CONTINUE TO SHOW ONLY SPOTTY PRECIP AS MOISTURE WILL BE LIMITED. REGARDLESS...WILL HAVE A SLIGHT CHANCE POP AREAWIDE...BUT THE EASTERN THIRD OF THE FORECAST AREA WILL HAVE THE BEST SHOT AS BETTER MOISTURE WILL BE ABLE TO POOL ALONG THE FRONT. THIS FRONT WILL STALL OFF THE COAST AND SET THE STAGE FOR OUR NEXT SYSTEM AS A LOW DEVELOPS AND TRACKS ALONG IT. THIS SYSTEM IS PROGGED TO IMPACT THE REGION DURING THE END OF THE WEEK...BUT THERE IS STILL QUITE A BIT OF DISAGREEMENT...ESPECIALLY WITH REGARDS TO TIMING. THEREFORE WILL JUST SHOW A TREND OF INCREASING CLOUDS AND A GRADUAL INCREASE IN POPS THROUGH THE WEEKEND. TEMPS WILL ALSO BE TEMPERED SOME GIVEN THE INCREASING CLOUDS...WITH A GRADUAL RETURN TO THE 60S FOR HIGHS AND 40S FOR OVERNIGHT LOWS BY THE WEEKEND. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... AS OF 150 PM SUNDAY... 24-HR TAF PERIOD: DAYTIME HEATING HAS ALLOWED CEILINGS TO LIFT TO LOW-END VFR...WITH CLOUD BASES IN THE 3-5KFT RANGE. A SERIES OF UPPER LEVEL DISTURBANCES TRACKING THROUGH THE REGION THROUGH 06Z MONDAY...WILL SUPPORT SCATTER TO NUMEROUS SHOWERS ACROSS THE FORECAST AREA THROUGH THE EVENING. ADDITIONALLY STRONG AFTERNOON HEATING ACROSS EASTERN NC WILL SUPPORT AN ADDITIONAL THREAT OF THUNDER AT KFAY AND KRWI THROUGH THE EARLY EVENING. IFR TO LIFR STRATUS IS EXPECTED TO DEVELOP AGAIN AROUND DAYBREAK LIFTING TO VFR BY 15Z. A STRONGER UPPER LEVEL DISTURBANCE WILL TRAVERSE THE REGION MONDAY EVENING/MONDAY NIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO ACCOMPANY THE DISTURBANCE. A FEW STORMS COULD BECOME SEVERE...ESPECIALLY NEAR THE NORTHWEST/TRIAD TERMINALS WHERE EARLIER ARRIVAL OF STRONG FORCING WILL INTERCEPT LINGERING INSTABILITY. LOOKING AHEAD: VFR CONDITIONS WILL RETURN TUESDAY. THE NEXT CHANCE FOR ADVERSE AVIATION CONDITIONS IS EXPECTED LATE FRIDAY AND INTO THE WEEKEND. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...VINCENT NEAR TERM...CBL SHORT TERM...CBL LONG TERM...KRD AVIATION...CBL
Hazardous weather outlook, Mar 13, 3:10 PM EDT, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 310 PM EDT SUN MAR 13 2016 NCZ007>011-021>028-038>043-073>078-083>086-088-089-141915- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 310 PM EDT SUN MAR 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO ACCOMPANY A STRONG UPPER LEVEL DISTURBANCE THAT WILL MOVE THE AREA LATE MONDAY AFTERNOON AND EVENING. A FEW OF THE STORMS COULD BECOME SEVERE...ESPECIALLY ACROSS THE WESTERN AND NORTHWESTERN PIEDMONT. LARGE HAIL AND DAMAGING THUNDERSTORM WIND GUSTS WILL BE THE MAIN SEVERE THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Mar 13, 5:25 PM EDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
525 PM EDT SUN MAR 13 2016
NCZ041-042-132215-
JOHNSTON NC-WAKE NC-
525 PM EDT SUN MAR 13 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHWESTERN
JOHNSTON AND SOUTHERN WAKE COUNTIES UNTIL 615 PM EDT...
AT 524 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FUQUAY-VARINA...OR 10 MILES SOUTH OF CARY...
MOVING NORTHEAST AT 25 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
RALEIGH...CARY...GARNER...FUQUAY-VARINA...CLAYTON...HOLLY SPRINGS...
KNIGHTDALE...LAKE BENSON...FLOWERS AND LAKE WHEELER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
DONT WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD
OF AN APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND. MAKE
SURE THAT LIGHTNING IS WELL AWAY FROM YOUR LOCATION BEFORE RESUMING
OUTDOOR ACTIVITY.
&&
LAT...LON 3574 7840 3564 7833 3555 7866 3553 7872
3569 7884 3590 7852
TIME...MOT...LOC 2124Z 238DEG 21KT 3563 7875
ELLISSpecial weather statement, Mar 13, 6:55 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 655 PM EDT SUN MAR 13 2016 NCZ007-008-024-025-132345- PERSON NC-DURHAM NC-ORANGE NC-GRANVILLE NC- 655 PM EDT SUN MAR 13 2016 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHEASTERN PERSON...DURHAM...EASTERN ORANGE AND SOUTHWESTERN GRANVILLE COUNTIES UNTIL 745 PM EDT... AT 653 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER DURHAM...MOVING NORTHEAST AT 25 MPH. OTHER STRONG STORMS WILL AFFECT ROUGEMONT AND BAHAMA. PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... DURHAM...CHAPEL HILL...CARRBORO...BUTNER...ROUGEMONT...LAKE BUTNER... LAKE MICHIE...BETHESDA...GORMAN AND ENO RIVER STATE PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS 40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS. DONT WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE FIRST SOUND OF THUNDER. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY. && LAT...LON 3632 7873 3593 7877 3588 7908 3622 7904 TIME...MOT...LOC 2253Z 244DEG 22KT 3598 7896 GIH
Special weather statement, Mar 13, 7:25 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 725 PM EDT SUN MAR 13 2016 NCZ022-039-140000- GUILFORD NC-RANDOLPH NC- 725 PM EDT SUN MAR 13 2016 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF SOUTHEASTERN GUILFORD AND RANDOLPH COUNTIES UNTIL 800 PM EDT... AT 724 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS... ONE ABOUT 6 MILES NORTHWEST OF RANDLEMAN AND ANOTHER 11 MILES SOUTHWEST OF ASHEBORO...AND MOVING EAST AT 40 MPH. PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... ASHEBORO...RANDLEMAN...NORTH CAROLINA ZOO...PLEASANT GARDEN... LIBERTY...RAMSEUR...FRANKLINVILLE...FOREST OAKS...RANDLEMAN REGIONAL RESERVIOR MARINA AND CLIMAX. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS 40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS. && LAT...LON 3595 7992 3605 7955 3558 7960 3559 8005 TIME...MOT...LOC 2324Z 248DEG 33KT 3589 7988 3563 8000 GIH
Special weather statement, Mar 13, 7:45 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
745 PM EDT SUN MAR 13 2016
NCZ011-027-028-140045-
HALIFAX NC-NASH NC-EDGECOMBE NC-
745 PM EDT SUN MAR 13 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHEASTERN
HALIFAX...NORTHEASTERN NASH AND NORTHERN EDGECOMBE COUNTIES UNTIL 845
PM EDT...
AT 744 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER DORTCHES...OR NEAR NASHVILLE...MOVING
NORTHEAST AT 20 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
ROCKY MOUNT...NASHVILLE...SCOTLAND NECK...DORTCHES...RED OAK...
ENFIELD...WHITAKERS...HOBGOOD...SPEED AND LEGGETT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
&&
LAT...LON 3610 7724 3609 7731 3600 7741 3597 7739
3592 7770 3592 7792 3601 7798 3630 7751
3632 7745 3629 7741 3626 7741 3624 7738
3621 7738 3619 7733 3617 7731 3616 7727
3612 7724 3612 7725 3611 7723
TIME...MOT...LOC 2344Z 238DEG 18KT 3598 7789
ELLISThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 8:14 PM EDT | Special Weather Statement | RAH | Alamance | 61 min |
| Mar 13, 8:32 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Nash, Warren | 43 min |
| Mar 13, 8:52 PM EDT | Special Weather Statement | RAH | Durham, Orange | 53 min |
| Mar 13, 9:27 PM EDT | Special Weather Statement | RAH | Halifax, Nash | 63 min |
| Mar 13, 9:37 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Franklin, Granville, Wake | 53 min |
| Mar 13, 9:44 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Halifax, Nash | 46 min |
| Mar 13, 10:29 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Nash, Wake | 32 min |
| Mar 14, 2:52 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Johnston, Wake | 38 min |
| Mar 14, 3:30 PM EDT | Special Weather Statement | RAH | Wake | 60 min |
| Mar 14, 3:45 PM EDT | Areal Flood Advisory | RAH | Wake | 3 hr |
| Mar 14, 5:49 PM EDT | Special Weather Statement | RAH | Durham | 56 min |
| Mar 14, 5:56 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Granville, Orange | 49 min |
| Mar 14, 6:36 PM EDT | Special Weather Statement | RAH | Chatham | 54 min |
| Mar 14, 6:46 PM EDT | Special Weather Statement | RAH | Granville | 59 min |
| Mar 14, 6:49 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Lee, Moore | 41 min |
| Mar 14, 7:05 PM EDT | Special Weather Statement | RAH | Person | 55 min |
| Mar 14, 7:14 PM EDT | Severe Thunderstorm Warning | RAH | Orange, Person | 46 min |
| Mar 14, 7:30 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Durham, Lee, Wake | 45 min |
| Mar 14, 7:49 PM EDT | Special Weather Statement | RAH | Durham, Orange | 56 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.